Alert archive / Texas / Flood Watches in 2012

Flood Watch 2, NWS Houston/Galveston, TX

February 17, 201223 counties in Texas

NWS Houston/Galveston, TX issued this flood watch at Feb 17, 2012, 3:17 AM CST for 23 counties in Texas. It took effect at Feb 17, 2012, 6:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 3:17 AM CST (09:17 UTC)
In effect from
Feb 17, 2012, 6:00 PM CST
Expired
Feb 18, 2012, 1:24 PM CST
In force
19 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WGUS64 KHGX 170917
FFAHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 AM CST FRI FEB 17 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-172000-
/O.CAN.KHGX.FA.A.0001.000000T0000Z-120217T2000Z/
/O.NEW.KHGX.FA.A.0002.120217T1800Z-120218T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
317 AM CST FRI FEB 17 2012

...FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE 
 FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...
 CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
 HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
 MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...WALLER...
 WASHINGTON AND WHARTON.

* FROM NOON CST TODAY THROUGH SATURDAY MORNING

* AN UPPER LEVEL DISTURBANCE COUPLED WITH AN INCREASE IN MOISTURE
  AND FAVORABLE UPPER LEVEL WINDS WILL PRODUCE PERIODS OF RAIN
  WITH A FEW THUNDERSTORMS POSSIBLE THIS MORNING. AS THE UPPER
  LEVEL LOW PRESSURE SYSTEM NEARS THE AREA OVERNIGHT THE RAINFALL
  SHOULD INCREASE IN INTENSITY WITH LARGE CLUSTERS OF SHOWERS AND
  THUNDERSTORMS SLOWLY MOVING EAST AND NORTHEAST THROUGH THE AREA.
  ANY RAINS DURING THE DAY WILL HELP TO SATURATE THE GROUND AND
  WITH THE HEAVY RAINFALL TONIGHT THE RISK FOR FLOODING WILL
  INCREASE. OVERNIGHT RAINFALL TOTALS MAY AVERAGE AROUND 1 INCH
  BUT LARGE SWATHS OF RAIN ASSOCIATED WITH THE CLUSTERS OF STORMS
  MAY REACH 3 TO 4 INCHES. THE RAINS SHOULD END SATURDAY MORNING
  BUT THEN ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP IN THE
  AFTERNOON AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS
  SOUTHEAST TEXAS BUT IF SO WOULD BE MORE ISOLATED IN NATURE.

* RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN SOME
  PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE WEEK IN
  GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. ANY
  ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS SITUATION.
  THOUGH THESE AREAS MAY BE IN JEOPARDY EARLIER BECAUSE OF THE
  PRIOR RAINS THE CLUSTERS OF STORMS EXPECTED OVERNIGHT WILL BE
  CAPABLE OF VERY HEAVY RAINFALL COULD MOVE THROUGH OTHER PORTIONS
  OF SOUTHEAST TEXAS AND COULD EASILY SATURATE THE SOILS AND
  PRODUCE ABUNDANT RUNOFF QUICKLY LEADING TO THE FLOODING. TRAVEL
  OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS FLOODING AND YOU SHOULD
  CHECK ON THE LATEST WEATHER CONDITIONS AND STATUS OF THE ROADS
  BEFORE TRAVELING TONIGHT AND EARLY SATURDAY.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
895 
WGUS64 KHGX 171608
FFAHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1008 AM CST FRI FEB 17 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-180600-
/O.EXT.KHGX.FA.A.0002.120218T0000Z-120218T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
1008 AM CST FRI FEB 17 2012

...FLOOD WATCH NOW IN EFFECT FROM 6 PM CST THIS EVENING THROUGH
SATURDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
 COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...
 JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK...
 SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND 
 WHARTON.

* FROM 6 PM CST THIS EVENING THROUGH SATURDAY MORNING

* WEAK LIFT AND MARGINAL MOISTURE LEVELS WILL COMBINE TO PRODUCE
  PERIODS OF LIGHT RAIN THIS AFTERNOON. AN UPPER LEVEL LOW
  PRESSURE SYSTEM WILL NEAR THE AREA OVERNIGHT. RAINFALL SHOULD
  INCREASE IN INTENSITY WITH LARGE CLUSTERS OF SHOWERS AND
  THUNDERSTORMS SLOWLY MOVING EAST AND NORTHEAST THROUGH THE AREA.
  AT THIS TIME...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE THE
  BANDS OF THE HEAVIEST RAIN WILL FALL BUT THE POTENTIAL IS THERE
  FOR WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED
  POCKETS OF 2 TO 4 INCHES OF RAIN POSSIBLE.

* RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN SOME
  PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE WEEK IN
  GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. ANY
  ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS SITUATION.
  TRAVEL OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS FLOODING AND YOU
  SHOULD CHECK ON THE LATEST WEATHER CONDITIONS AND STATUS OF THE
  ROADS BEFORE TRAVELING TONIGHT AND EARLY SATURDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
490 
WGUS64 KHGX 172142
FFAHGX

FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CST FRI FEB 17 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-181200-
/O.CON.KHGX.FA.A.0002.120218T0000Z-120218T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
342 PM CST FRI FEB 17 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
 COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...
 JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK...
 SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND 
 WHARTON.

* THROUGH SATURDAY MORNING

* AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN MEXICO WILL
  MOVE EAST AND ACROSS THE STATE ON SATURDAY. AT THE SURFACE...A
  WARM FRONT WILL MOVE JUST INLAND ACROSS SOUTHEAST TEXAS AND AN
  AREA OF LOW PRESSURE DEVELOPING OVER NORTHERN MEXICO WILL MOVE
  NORTHEAST ALONG THE COAST. THESE FEATURES COUPLED WITH
  UNSEASONABLY HIGH MOISTURE LEVELS AND FAVORABLE UPPER LEVEL
  WINDS WILL YIELD VERY HIGH RAIN CHANCES. 
 
  RAINFALL AMOUNTS ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 59
  CORRIDOR WILL AVERAGE BETWEEN 1 AND 3 INCHES WITH ISOLATED
  TOTALS BETWEEN 3 AND 5 INCHES. FURTHER NORTH...A MID LEVEL
  DISTURBANCE WILL FOCUS ADDITIONAL HEAVY RAIN NORTH OF A BRENHAM
  TO CROCKETT LINE WITH RAINFALL TOTALS BETWEEN 1 AND 2 INCHES.

* RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN 
 SOME PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE 
 WEEK IN GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. 
 ANY ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS 
 SITUATION. TRAVEL OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS 
 FLOODING AND YOU SHOULD CHECK ON THE LATEST WEATHER CONDITIONS 
 AND STATUS OF THE ROADS BEFORE TRAVELING TONIGHT AND EARLY 
 SATURDAY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

$$
545 
WGUS64 KHGX 180932
FFAHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
332 AM CST SAT FEB 18 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-182100-
/O.EXT.KHGX.FA.A.0002.000000T0000Z-120218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
332 AM CST SAT FEB 18 2012

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
 COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...
 JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK...
 SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND 
 WHARTON.

* THE WATCH HAS BEEN EXTENDED THROUGH 3 PM.

* AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS WILL MOVE
  EAST AND ACROSS THE STATE TODAY BRINGING WIDESPREAD RAINFALL TO
  THE REGION. A BAND OF INTENSE RAINFALL WILL MOVE THROUGH THE
  REGION THIS MORNING WITH REDEVELOPMENT OF SHOWERS AND
  THUNDERSTORMS THROUGHOUT THE MORNING. AS THE UPPER LOW MOVES
  EAST A LARGE AREA OF RAIN WITH EMBEDDED HEAVIER SHOWERS WILL
  SPREAD EAST AND BLANKET THE AREAS NORTH OF A BRENHAM TO
  LIVINGSTON. THE RAINS SHOULD TAPER OFF THIS AFTERNOON WITH THE
  AREAS NORTH OF A COLLEGE STATION TO LIVINGSTON BEING THE LAST TO
  CLEAR AS THE UPPER LEVEL LOW PRESSURE SYSTEM DEPARTS.

RAINFALL AMOUNTS ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 59
CORRIDOR WILL AVERAGE BETWEEN 1 AND 3 INCHES WITH ISOLATED TOTALS
BETWEEN 3 AND 5 INCHES. FURTHER NORTH...A MID LEVEL DISTURBANCE
WILL FOCUS ADDITIONAL HEAVY RAIN NORTH OF A BRENHAM TO LIVINGSTON 
LINE WITH RAINFALL TOTALS BETWEEN 1 AND 2 INCHES WITH ISOLATED
TOTALS NEAR 3 INCHES.

$$
063 
WGUS64 KHGX 181924
FFAHGX

FLOOD WATCH
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
124 PM CST SAT FEB 18 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-182030-
/O.CAN.KHGX.FA.A.0002.000000T0000Z-120218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
124 PM CST SAT FEB 18 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS HAS BEEN
CANCELLED. 

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY
THIS AFTERNOON...THOUGH THE THREAT FOR WIDESPREAD FLOODING FOR THE
REMAINDER OF THE DAY IS FAIRLY LOW. WE WILL CONTINUE TO MONITOR
AREAS THAT SEE ADDITIONAL RAINFALL. THE BETTER CHANCES WILL BE
NORTH OF INTERSTATE 10 IN ASSOCIATION WITH THE UPPER LEVEL LOW
MOVING EASTWARD ACROSS NORTH TEXAS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flood watch went out at Feb 16, 11:29 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Feb 16, 11:29 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CST THU FEB 16 2012

.AVIATION...
EXPECTING CEILINGS TO LOWER TONIGHT AS SHRA ACTIVITY INCREASES WEST
AND SOUTHWEST OF THE AREA AND HEADS THIS WAY. COULD END UP SEEING
IFR/LIFR CONDITIONS DEVELOP BEFORE SUNRISE AND PERSIST THROUGH MOST
OF THE DAY DURING PERIODS OF RAIN/RAIN SHOWERS. ANOTHER MORE WIDESPREAD
ROUND OF SHRA EXPECTED FRIDAY NIGHT THROUGH SATURDAY MORNING. SOME
TSRA WILL BE POSSIBLE DURING THE NEXT 48 HOURS.  42
&&

.PREV DISCUSSION... /ISSUED 933 PM CST THU FEB 16 2012/

UPDATE...
NO CHANGES TO THE PREVIOUS FORECAST FOR THIS EVENING. MOISTURE IS
INCREASING ACROSS SOUTH TEXAS THIS EVENING AHEAD OF AN APPROACHING
UPPER LEVEL DISTURBANCE. SHOWERS SHOULD BEGIN TO DEVELOP AROUND
MIDNIGHT TONIGHT AND SPREAD EASTWARD INTO OUR REGION BY EARLY
FRIDAY MORNING. LATEST MODEL TRENDS ARE FOR SLIGHTLY LOWER
RAINFALL AMOUNTS DURING THE DAY TOMORROW BUT COVERAGE SHOULD BE
FAIRLY WIDESPREAD. GREATEST CONCERN REMAINS THE POTENTIAL FOR FLOODING FROM
LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS THE MAIN UPPER LEVEL
LOW APPROACHES AND PRODUCES ADDITIONAL RAINFALL ACROSS SOUTHEAST
TEXAS. RAINFALL TOTALS THROUGH SATURDAY MORNING WILL AVERAGE 1 TO
2 INCHES ACROSS MUCH OF SOUTHEAST TEXAS WITH SOME AREAS SEEING 2
TO 4 INCHES OF RAINFALL. FLOOD WATCH WILL REMAIN IN PLACE FOR NOW
AND LATER SHIFTS CAN ADJUST OR EXTEND AS NECESSARY BASED UPON
FRIDAY RAINFALL TOTALS. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  62  52  60  41 /  70  60  80  50  10
HOUSTON (IAH)              55  64  54  65  45 /  60  60  80  70  10
GALVESTON (GLS)            59  63  61  66  50 /  60  60  80  50  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Feb 16, 3:39 PM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST THU FEB 16 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-171200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
339 PM CST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

         ...A FLOOD WATCH IS IN EFFECT LATE TONIGHT
                 THROUGH FRIDAY AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
SOUTHEAST TEXAS LATE TONIGHT AND FRIDAY. RAIN WILL DEVELOP
OVERNIGHT WITH AVERAGE RAINFALL TOTALS OF BETWEEN 0.50 AND 1.00
INCHES. THERE WILL BE POCKETS OF HEAVIER RAIN WITH SOME ISOLATED
2.00 TO 3.00 INCHES. THE GROUND HAS BECOME SATURATED AND FLOODING
OF LOW LYING AND OTHER FLOOD PRONE AREAS WILL BE POSSIBLE. A FEW
OF THE STORMS COULD ALSO BECOME STRONG TO SEVERE EARLY FRIDAY
MORNING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE APPROACH AND PASSAGE OF A STRONG UPPER LEVEL STORM SYSTEM AND
A COASTAL SURFACE LOW WILL HELP TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE FRIDAY NIGHT INTO
SATURDAY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL ACROSS THE REGION. THE FLOOD WATCH WILL LIKELY BE
EXTENDED THROUGH SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
LATE TONIGHT OR FRIDAY MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:49 PM CSTSmall Craft AdvisoryHGX47 hr
Feb 17, 5:14 PM CSTAreal Flood AdvisoryHGXHarris61 min
Feb 17, 5:48 PM CSTSpecial Marine WarningHGX117 min

Nearby

Flood Watches in Texas, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.